Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Need a little advice. Maybe TMI(has nothing to do with asking if I am pregnant so please dont skip.)

Ok, my GYN put me on BC pills for 3 months to regulate my period. Since I started taking them 2 months ago, my breast have been really swollen and are tender to the touch, and it is constantly, like 24/7 and it makes it hard to sleep comfortably. They hurt really really bad. Since I only have one month left should I wait it out and just deal with it, or is it something my doctor should be notified of? I am really confused on what I should do. I know I am not pregnant cause I was tested and I just had an ultrasound.

 
BIMOM21

Asked by BIMOM21 at 3:47 PM on Feb. 20, 2009 in Health

Level 13 (1,303 Credits)
This question is closed.
Answers (7)
  • I've been looking into hormone replacements since I'm entering peri-menopause (oh joy). From what I've read, it sounds like the estrogen level in the pills is too high for you. Breasts that are so sore you don't want anyone or anything to touch them is a sign of too much estrogen. I'd talk to your doctor about it but be aware that most OBs have a "one size fits all" approach for any hormonal complaints... here's a birth control pill... that will fix everything. As you've found, it doesn't always work.
    kaycee14

    Answer by kaycee14 at 3:57 PM on Feb. 20, 2009

  • That happens to some women in response to birth control pills. Since it is bothering you so much, I would give the doctor's office a call and ask to talk to a nurse about it.
    BlueFrogMama

    Answer by BlueFrogMama at 3:48 PM on Feb. 20, 2009

  • You should talk to you doctor about any questionsyou have, especially if there is pain involved. They will decide if you should try something different.
    Anonymous

    Answer by Anonymous at 4:21 PM on Feb. 20, 2009

  • it's just how your body is reacting to it.
    If your doctor has told you, that you get no side effects, they OBVIOUSLY didn't finish med school.
    Birth Control effects ANYTHING and EVERYTHING in the body.
    If your breasts are sore, it's probably too much estrogen.
    Tell your Dr. and they will just change the pill for you :)
    BC pills are trial and error, which is why there are so many of them.
    Keeping trying until you find what works for you.
    I'm on Alesse 28 and I find it works quite well, I don't get moody or sore and it regulates me quite well.
    maybe give that kind a try :)
    DesignerMom0801

    Answer by DesignerMom0801 at 4:21 PM on Feb. 20, 2009

  • Something people don't realize is hormones control EVERY aspect of our bodies. Birth control is synthetic hormones so adding those in effects other hormones. They all work together and need balance. Your hormones were already off balance if your periods weren't regular. The last thing you needed was birth control to make them even more off balance. I highly suggest visiting www.johnleemd.com and ww.purelybalanced.com to get you started with understanding why you were irregular in the first place and how to fix it without birth control pills and safely.
    cat1622

    Answer by cat1622 at 4:50 PM on Feb. 20, 2009

  • Check with your doctor. You can try eliminating all caffeine, which would take a few days at least. That means coffee, tea, chocolate, soda. I hope you feel better soon.
    Bmat

    Answer by Bmat at 5:43 PM on Feb. 20, 2009

  • My birth control did that to me too. I was convinced that I was pregnant for months and that the test were just a false negative. As soon as I quit taking it, all the symptoms went away.
    peppermintmocha

    Answer by peppermintmocha at 6:03 PM on Feb. 20, 2009